Alert archive / Indiana / River Flood Warnings in 2013
River Flood Warning 170, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jun 1, 2013, 3:21 AM EDT for Carroll County, Tippecanoe County, White County, Indiana. It took effect at Jun 1, 2013, 3:31 AM EDT. It was in force for 53 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2013, 3:21 AM EDT (07:21 UTC)
- In effect from
- Jun 1, 2013, 3:31 AM EDT
- Expired
- Jun 3, 2013, 8:32 AM EDT
- In force
- 53 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Carroll County, IN, Tippecanoe County, IN, White County, IN
The radar
The Indianapolis radar (KIND), 105 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tippecanoe River at Oakdale Dam (MCXI3).
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jun 1, 3:10 AM EDT, 11 minutes earlier.
Area forecast discussion, Jun 1, 3:10 AM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 310 AM EDT SAT JUN 1 2013 .UPDATE... THE SYNOPSIS...NEAR TERM...AND SHORT TERM SECTIONS HAVE BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 310 AM EDT SAT JUN 1 2013 AREAS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL INDIANA INTO SUNDAY AS A COLD FONT MOVES THROUGH THE AREA. DRY AND COOLER WEATHER WILL MOVE IN UNTIL MID WEEK...WHEN CHANCES FOR RAIN AND WARMER TEMPERATURES RETURN AS ANOTHER SYSTEM MOVES INTO THE AREA. && .NEAR TERM /TODAY/... ISSUED AT 310 AM EDT SAT JUN 1 2013 LOTS OF UNCERTAINTY TODAY IN EVOLUTION OF CONVECTION. THUS CONFIDENCE IS LOW IN THE FORECAST. CURRENT LINE OF CONVECTION WILL CONTINUE TO MOVE EAST ACROSS THE FORECAST AREA...WITH EXTENSIVE AREA OF RAIN BEHIND IT WITH LOW LEVEL JET CONTINUING TO INFLUENCE THE AREA. THUS WENT LIKELY POPS FROM 12Z UNTIL MID MORNING. WENT CHANCE POPS FROM MID MORNING UNTIL MID AFTERNOON WITH WEAK FORCING/INSTABILITY. LIKE ON FRIDAY...EXPECT SOME INSTABILITY TO REBUILD AS CLOUDS THIN. AS COLD FRONT APPROACHES THIS AFTERNOON AND AREA REMAINS IN RIGHT ENTRANCE REGION OF UPPER JET...BUMPED POPS BACK INTO LIKELY CATEGORY. IF INSTABILITY IS ABLE TO REBUILD...STRONG STORMS COULD BE POSSIBLE AGAIN BY LATE AFTERNOON. SLIGHT RISK ISSUED BY SPC COVERS ALL OF CENTRAL INDIANA. WITH CURRENT LINE OF STORMS GENERALLY WEAKENING AS IT PROGRESSES EAST...AND HIGH UNCERTAINTY ON ADDITIONAL CONVECTION THIS AFTERNOON...HAVE DECIDED AGAINST EXPANDING FLOOD WATCH. WILL CONTINUE TO MENTION THE POSSIBILITY OF HEAVY RAIN THOUGH. WENT SEVERAL DEGREES COOLER THAN MAV MOS FOR HIGHS TODAY GIVEN EXPECTED CLOUD COVER. && .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... ISSUED AT 310 AM EDT SAT JUN 1 2013 FOCUS IS ON CHANCES FOR RAIN TONIGHT AND SUNDAY. MODELS ARE CLOSE ENOUGH THAT A BLEND CAN BE USED. WITH COLD FRONT MOVING THROUGH THE AREA THIS EVENING AND AREA STILL UNDER INFLUENCE OF UPPER JET...WENT LIKELY POPS MOST AREAS THIS EVENING. AS WITH THE NEAR TERM...CONFIDENCE IS NOT HIGH IN COVERAGE AND INTENSITY OF CONVECTION /AREA REMAINS IN SLIGHT RISK TONIGHT THOUGH/. AS FRONT EXITS THE AREA OVERNIGHT...LOWERED POPS DURING THAT TIME. ON SUNDAY A SECONDARY SHOT OF COLDER AIR MOVES IN. LOOKS TO BE ENOUGH LINGERING MOISTURE AND INSTABILITY TO GO WITH A SLIGHT CHANCE OF SHOWERS. HIGH PRESSURE WILL THEN BUILD IN AND PROVIDE DRY AND COOLER CONDITIONS INTO MONDAY NIGHT. FOR TEMPERATURES THROUGH THE PERIOD GENERALLY STUCK WITH A MODEL BLEND. && .LONG TERM /TUESDAY THROUGH FRIDAY/... ISSUED AT 235 AM EDT SAT JUN 1 2013 THE LONG RANGE LOOKS TO START OUT DRY UNDER HIGH PRESSURE...BUT THEN A WEAK FRONTAL SYSTEM...MOISTURE AND INSTABILITY ALONG WITH DISTURBANCES IN WEAK UPPER FLOW WILL ALLOW FOR THUNDERSTORM CHANCES BY WEDNESDAY. ECMWF HAS BEEN THE MOST CONSISTENT OPERATIONAL MODEL AND MESHES WELL WITH THE ENSEMBLE MEANS OF THE GFS AND ECMWF...SO IS PREFERRED AND GOES ALONG WELL WITH ALLBLEND. ALLBLEND TEMPERATURES STARTING OFF SLIGHTLY BELOW NORMAL SHOULD BE NEAR NORMAL BY WEDNESDAY AS THE HIGH MOVES OFF TO THE EAST AND LIGHT SOUTHEAST FLOW TAKES OVER. && .AVIATION /DISCUSSION FOR 010600Z TAF ISSUANCE/... ISSUED AT 1232 AM EDT SAT JUN 1 2013 SEVERE SQUALL LINE ACROSS EAST CENTRAL ILLINOIS WAS MOVING IN EXCESS OF 60 MPH LATE THIS EVENING AND SHOULD BE THROUGH LAF AND HUF BY ISSUANCE TIME AND VERY NEAR IND AND BMG AT 06Z. EXPECT TO SEE WIND GUSTS TO 45 KNOTS OR MORE FROM THE WEST AND TEMPO IFR CONDITIONS THERE AS THE LINE PASSES THROUGH. RESIDUAL THUNDER SHOULD CONTINUE FOR A COUPLE OF HOURS. THEN....NEXT BEST CHANCE OF WIDESPREAD THUNDERSTORMS WILL THIS AFTERNOON AND EVENING...ALTHOUGH WILL NOT RULE OUT SOME MORE MORNING STORMS. COLD FRONT SHOULD REACH LAF AND HUF AROUND 04Z SUNDAY AND IND AND BMG AROUND 06Z SUNDAY WITH WINDS SHIFTING TO THE WEST AND REMAINING NEAR 15 KNOTS WITH GUSTS TO NEAR 20 KNOTS. ANY BREAKS IN THE CLOUD COVER THIS AFTERNOON WILL LEAD TO QUICKLY DEVELOPING MVFR OR WORSE CEILING. && .IND WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR INZ028-029-035-036-043>045-051>053-060-061-067>069. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM....MK AVIATION...MK VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, May 31, 7:42 PM EDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 742 PM EDT FRI MAY 31 2013 INZ021-030-031-037>042-046>049-054>057-062>065-070>072-011100- CARROLL-CLINTON-HOWARD-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE- RANDOLPH-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY- RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-LAWRENCE-JACKSON-JENNINGS- 742 PM EDT FRI MAY 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THUNDERSTORMS POSSIBLE...SOME COULD BE SEVERE WITH TORRENTIAL RAINFALL. HAZARDS: LIGHTNING...DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...AND TORRENTIAL DOWNPOURS. TIMING: THUNDERSTORMS ARE POSSIBLE ANY TIME. BEST CHANCES FOR SEVERE STORMS WILL EXIST AFTER MIDNIGHT AND INTO THE OVERNIGHT. DISCUSSION: SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED LATER TONIGHT AS UPPER LEVEL WEATHER SYSTEMS MOVE THROUGH. SOME SEVERE STORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE AT TIMES SATURDAY INTO SUNDAY...AND AGAIN WEDNESDAY NIGHT AND THURSDAY. SOME STORMS COULD BE SEVERE SATURDAY AND SATURDAY NIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...HEAVY RAINFALL...AND ISOLATED TORNADOES. DISCUSSION: AN UPPER LEVEL LOW AND ASSOCIATED COLD FRONT WILL TRIGGER THUNDERSTORMS ACROSS CENTRAL INDIANA FROM SATURDAY INTO SUNDAY. THERE COULD BE A FEW ROUNDS OF SEVERE WEATHER ON SATURDAY AND SATURDAY NIGHT ALONG AND AHEAD OF THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TONIGHT INTO SATURDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-029-035-036-043>045-051>053-060-061-067>069-011100- WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM- VIGO-CLAY-OWEN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN- 742 PM EDT FRI MAY 31 2013 ...FLASH FLOOD WATCH MIDNIGHT TONIGHT THROUGH SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THUNDERSTORMS POSSIBLE...SOME COULD BE SEVERE WITH TORRENTIAL RAINFALL. A FLASH FLOOD WATCH IS IN EFFECT AFTER MIDNIGHT. HAZARDS: LIGHTNING...DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOW LAND FLOODING. TIMING: THUNDERSTORMS ARE POSSIBLE ANY TIME. BEST CHANCES FOR SEVERE STORMS WILL EXIST AFTER MIDNIGHT AND INTO THE OVERNIGHT. DISCUSSION: SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED LATE TONIGHT AS UPPER LEVEL WEATHER SYSTEMS MOVE THROUGH. SOME SEVERE STORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE AT TIMES SATURDAY INTO SUNDAY...AND AGAIN WEDNESDAY NIGHT AND THURSDAY. SOME STORMS COULD BE SEVERE SATURDAY AND SATURDAY NIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...HEAVY RAINFALL...AND ISOLATED TORNADOES. A FLASH FLOOD WATCH IS IN EFFECT SATURDAY AND SATURDAY NIGHT. DISCUSSION: AN UPPER LEVEL LOW AND ASSOCIATED COLD FRONT WILL TRIGGER THUNDERSTORMS ACROSS CENTRAL INDIANA FROM SATURDAY INTO SUNDAY. THERE COULD BE A FEW ROUNDS OF SEVERE WEATHER ON SATURDAY AND SATURDAY NIGHT ALONG AND AHEAD OF THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TONIGHT INTO SATURDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JH
In the hours before
Special weather statement, May 31, 9:57 PM EDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
957 PM EDT FRI MAY 31 2013
INZ021-010230-
CARROLL-
957 PM EDT FRI MAY 31 2013
...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN CARROLL COUNTY UNTIL
1030 PM EDT...
AT 954 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF MONTICELLO...MOVING EAST AT
35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN CARROLL COUNTY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4073 8652 4070 8652 4070 8645 4069 8644
4062 8677 4067 8677 4067 8676 4068 8676
4074 8676 4074 8675
TIME...MOT...LOC 0157Z 254DEG 30KT 4070 8666
CPLocal storm report, Jun 1, 2:16 AM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
216 AM EDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 AM TSTM WND GST 2 E LAFAYETTE 40.41N 86.83W
06/01/2013 M55 MPH TIPPECANOE IN EMERGENCY MNGR
&&
50Local storm report, Jun 1, 2:17 AM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
217 AM EDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 AM TSTM WND GST 4 NE LEBANON 40.09N 86.42W
06/01/2013 M72 MPH BOONE IN AMATEUR RADIO
&&
50Local storm report, Jun 1, 2:55 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
255 AM EDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM TSTM WND GST BICKNELL 38.78N 87.31W
06/01/2013 E60 MPH KNOX IN LAW ENFORCEMENT
ESTIMATED 60 MPH WIND GUST AND ALSO SMALL HAIL
&&
CPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 9:57 PM EDT | Special Weather Statement | IND | Carroll | 33 min |
| Jun 1, 12:15 AM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion, Warren | 30 min |
| Jun 1, 12:25 AM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Owen, Sullivan, Vigo | 35 min |
| Jun 1, 12:44 AM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Putnam, Tippecanoe, Vermillion and 1 more | 46 min |
| Jun 1, 12:57 AM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Owen, Putnam, Sullivan, Vigo | 48 min |
| Jun 1, 1:07 AM EDT | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Howard, Montgomery, Tippecanoe and 1 more | 38 min |
| Jun 1, 1:28 AM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery, Parke, Putnam | 47 min |
| Jun 1, 1:42 AM EDT | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Hamilton, Howard, Montgomery and 1 more | 48 min |
| Jun 1, 2:27 AM EDT | Severe Thunderstorm Warning | IND | Boone, Delaware, Hamilton, Howard, Madison, Tipton | 48 min |
| Jun 1, 2:30 AM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Sullivan | 30 min |
| Jun 1, 2:38 AM EDT | Areal Flood Warning | IND | Clay, Daviess, Greene, Knox, Owen, Putnam and 2 more | 18 hr |
| Jun 1, 3:00 AM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Lawrence, Martin, Monroe | 30 min |
| Jun 1, 3:29 AM EDT | Severe Thunderstorm Warning | IND | Morgan | 31 min |
Nearby
River Flood Warnings in Indiana, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.